Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 6, 2005, 2:58 PM EDT for Westmoreland County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 6, 2005, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 66 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 061902
FFWPBZ
PAC129-062200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTMORELAND COUNTY IN PENNSYLVANIA
* UNTIL 600 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINS ACROSS CENTRAL WESTMORELAND COUNTY. LOCATIONS IN
THE HEAVIEST RAIN INCLUDE LOCATIONS ALONG WELTY RUN...SEWICKLEY
CREEK AND NINENILE RUN. TOWNS IN THESE AREAS INCLUDE PLEASANT
UNITY...NORVELT AND WELTYTOWN.
<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4014 7972 4041 7973 4042 7971 4051 7970
4051 7946 4049 7946 4044 7939 4046 7934
4041 7926 4043 7924 4013 7923 4013 7923
$$2 follow-up statements
000
WGUS71 KPBZ 061936
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT MON JUN 6 2005
PAC129-062200-
WESTMORELAND PA-
334 PM EDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM EDT FOR WESTMORELAND
COUNTY...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE INTO THE EVENING
HOURS WHICH WILL PROVIDE MORE RAIN TO THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANT
UNITY AND WELTYTOWN.
LAT...LON 4014 7972 4041 7973 4042 7971 4051 7970
4051 7946 4049 7946 4044 7939 4046 7934
4041 7926 4043 7924 4013 7923 4013 7923
$$000
WGUS71 KPBZ 062127
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT MON JUN 6 2005
PAC129-062200-
WESTMORELAND PA-
526 PM EDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM EDT FOR WESTMORELAND
COUNTY...
AT 521 PM EDT...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL BE
MOVING ACROSS SOUTHERN WESTMORELAND COUNTY THROUGH 600 PM. THIS
ADDITIONAL RAINFALL WILL ADD TO THE ALREADY HEAVY RAIN AMOUNTS
ACROSS WESTMORELAND COUNTY TODAY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
ALEXANDRIA...MURRYSVILLE AND DELMONT.
LAT...LON 4014 7972 4041 7973 4042 7971 4051 7970
4051 7946 4049 7946 4044 7939 4046 7934
4041 7926 4043 7924 4013 7923 4013 7923
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:16 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 6, 2:16 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EDT MON JUN 6 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AFTER AN INITIAL ROUND OF THUNDERSTORMS THIS MORNING SOME OF WHICH
PROVED TO BE MARGINALLY SEVERE...A SECOND ROUND OF STORMS HAVE
DEVELOP ALONG THE FRONT TRIGGERED BY THE AFTERNOON HEATING. THESE
STORMS HAVE AN EVEN BETTER CHANCE OF BEING SEVERE AS THEY HAVE THE
COMBINED LIFTING POTENTIAL OF THE ADDED BUOYANCY FROM HEATING AS
WELL AS THE FRONTAL PUSH. THESE STORMS HAVE FORMED RIGHT ALONG THE
OHIO RIVER AND ARE MOVING EAST. A SEVERE WEATHER WATCH IS IN EFFECT
UNTIL 8 PM TONIGHT.
AFTER THE FRONT PASSES THE AREA WILL EXPERIENCE SOME TRANQUIL
WEATHER FOR A DAY OR TWO. SLIGHT CHANCES OF AFTERNOON THUNDERSTORMS
WILL BE POSSIBLE BUT OTHERWISE PARTLY CLOUDY AND HOT.
&&
.LONG-TERM (THURSDAY THROUGH MONDAY)...
EXPECT VERY WARM AND HUMID CONDITIONS TO CONTINUE INTO AT LEAST
THURSDAY AS GFS MODEL SHOWS UPPER LEVEL RIDGING OVER MIDWEST. THIS
WILL ALLOW SOUTHERLY WINDS TO CONTINUE TO PUMP GULF MOISTURE INTO
THE UPPER OHIO VALLEY. CONSEQUENTLY GFS MOS TEMPERATURES PREFERRED.
AFTERNOON THUNDERSTORMS MAY POP UP WITH THE ADDED HEATING.
BY THE WEEKEND...GFS INDICATES THE PASSAGE OF A MESOSCALE CONVECTIVE
SYSTEM AND THUS AN EPISODE OF ORGANIZED THUNDERSTORMS.
&&
.AVIATION...
GENERALLY VFR...HOWEVER AREAS OF THUNDERSTORMS ARE AROUND. AS THESE
STORMS REACH A COMPLEX CONDITIONS MAY QUICKLY DECREASE TO IFR OR
WORSE FOR A SHORT TIME PERIOD. STORMS ARE RELATIVELY FAST MOVING SO
CONDITIONS SHOULD NOT REMAIN IFR FOR LONG. PREDOMINANTLY VFR
CONDITIONS WILL RETURN AFTER SUNSET AND THE FRONTAL PASSAGE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR MDZ001.
OH...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR OHZ039>041-048>050-
057>059-068>069.
PA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PAZ007>009-013>016-
020>023-029>032.
WV...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR WVZ001>004-012-
021-023-041.
&&Hazardous weather outlook, Jun 6, 5:01 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT MON JUN 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 501 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS PARTS OF THE UPPER OHIO VALLEY...PARTICULARLY EAST OF INTERSTATE 79. THE PRIME THREAT SHOULD BE DAMAGING WIND. HOWEVER LARGE HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 6, 2:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
233 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL WASHINGTON 40.17N 80.25W
06/06/2005 0.75 INCH WASHINGTON PA AMATEUR RADIO
0229 PM HAIL 3 W LATROBE 40.31N 79.44W
06/06/2005 1.00 INCH WESTMORELAND PA SKYWARN SPOTTER
NEAR ARNOLD PALMER REGIONAL AIRPORT.
&&
RDEMARISLocal storm report, Jun 6, 2:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
237 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL WASHINGTON 40.17N 80.25W
06/06/2005 0.75 INCH WASHINGTON PA AMATEUR RADIO
AMATEUR RADIO REPORTED 3/4 INCH HAIL IN WASHINGTON,
PENNSYLVANIA.
&&Local storm report, Jun 6, 2:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL CLARION 41.21N 79.38W
06/06/2005 0.75 INCH CLARION PA COUNTY EOC
&&Local storm report, Jun 6, 2:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG CALUMET-NORVELT 40.21N 79.49W
06/06/2005 WESTMORELAND PA SKYWARN SPOTTER
TREES DOWN IN THE CALUMET-NORVELT AREA.
&&Local storm report, Jun 6, 2:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL DUNBAR 39.98N 79.61W
06/06/2005 0.75 INCH FAYETTE PA SKYWARN SPOTTER
SKYWARN OBSERVER REPORTED 3/4 INCH HAIL IN DUNBAR,
FAYETTE COUNTY.
&&Special weather statement, Jun 6, 2:57 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 257 PM EDT MON JUN 6 2005 MDZ001-WVZ023-041-062100- GARRETT MD-PRESTON WV-TUCKER WV- 257 PM EDT MON JUN 6 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...PRESTON AND TUCKER... AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS THE NORTHWEST CORNER OF PRESTON COUNTY. THIS LINE WAS MOVING SOUTHEAST AT 20 MPH, AND WILL MOVE ACROSS GARRETT...PRESTON AND TUCKER COUNTIES THROUGH 5 PM. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ACCIDENT...BIG RUN STATE PARK...BITTINGER...DEEP CREEK LAKE STATE PARK...FRIENDSVILLE...GORMAN...GRANTSVILLE...KEMPTON...MCCOMAS BEACH...MCHENRY...MOUNTAIN LAKE PARK...NEW GERMANY...OAKLAND... PINEY GROVE...REDHOUSE...SWALLOW FALLS STATE PARK...BLACKWATER FALLS...SILVER LAKE...BRUCETON MILLS...CANAAN VALLEY STATE PARK... CATHEDRAL STATE PARK...CLIFTON MILLS...CRANESVILLE...DAVISVILLE... ELK...FELLOWSVILLE...GATZMER...GLADESVILLE...HAMBLETON... HANNAHSVILLE...HAZELTON...HENDRICKS...KINGWOOD...LAUREL RUN... MASONTOWN...NEWBURG...PARSONS...ROWLESBURG...SAINT GEORGE...TERRA ALTA...THOMAS...TUNNELTON AND VALLEY POINT KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:00 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 53 min |
| Jun 6, 8:02 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 53 min |
| Jun 6, 8:05 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 55 min |
| Jun 6, 8:28 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 37 min |
| Jun 6, 8:33 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 36 min |
| Jun 6, 8:34 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 39 min |
| Jun 6, 8:49 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 48 min |
| Jun 6, 8:51 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 54 min |
| Jun 6, 8:54 AM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 62 min |
| Jun 6, 8:59 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion | 61 min |
| Jun 6, 9:03 AM EDT | Severe Thunderstorm Warning | PBZ | Forest | 57 min |
| Jun 6, 9:26 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 57 min |
| Jun 6, 9:53 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 17 min |
| Jun 6, 10:02 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 44 min |
| Jun 6, 1:04 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 56 min |
| Jun 6, 1:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 59 min |
| Jun 6, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 61 min |
| Jun 6, 2:01 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 59 min |
| Jun 6, 2:09 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 66 min |
| Jun 6, 2:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 54 min |
| Jun 6, 2:31 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 59 min |
| Jun 6, 2:48 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 52 min |
| Jun 6, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 58 min |
| Jun 6, 3:11 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 64 min |
| Jun 6, 3:51 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Jun 6, 4:09 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 66 min |
| Jun 6, 4:37 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 53 min |
| Jun 6, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 55 min |
| Jun 6, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 61 min |
| Jun 6, 6:04 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jun 6, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 62 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.